Alert archive / Indiana / Beach Hazards Statements in 2013
Beach Hazards Statement 1, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at May 24, 2013, 3:35 AM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2013, 3:35 AM CDT (08:35 UTC)
- Expired
- May 24, 2013, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948 WHUS43 KLOT 240835 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 335 AM CDT FRI MAY 24 2013 ILZ006-014-241645- /O.NEW.KLOT.BH.S.0001.130524T0835Z-130525T0000Z/ LAKE IL-COOK- 335 AM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH TO NORTHEAST WINDS WILL GUST TO 30 TO 35 MPH THIS MORNING BEFORE DIMINISHING INTO THE AFTERNOON. WAVES OF 6 TO 9 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON. THE WINDS AND WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ INZ001-002-241645- /O.NEW.KLOT.BH.S.0001.130524T0835Z-130525T0300Z/ LAKE IN-PORTER- 335 AM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH TO NORTHEAST WINDS WILL GUST TO 30 TO 35 MPH THIS MORNING BEFORE DIMINISHING INTO THE AFTERNOON. WAVES OF 6 TO 9 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE THROUGH THE EVENING. THE WINDS AND WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ MDB VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
5 follow-up statements
787 WHUS43 KLOT 241234 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 734 AM CDT FRI MAY 24 2013 ILZ006-014-242045- /O.CON.KLOT.BH.S.0001.000000T0000Z-130525T0000Z/ LAKE IL-COOK- 734 AM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH TO NORTHEAST WINDS WILL GUST TO 30 TO 35 MPH THIS MORNING BEFORE DIMINISHING INTO THE AFTERNOON. WAVES OF 6 TO 9 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON. THE WINDS AND WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ INZ001-002-242045- /O.CON.KLOT.BH.S.0001.000000T0000Z-130525T0300Z/ LAKE IN-PORTER- 734 AM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH TO NORTHEAST WINDS WILL GUST TO 30 TO 35 MPH THIS MORNING BEFORE DIMINISHING INTO THE AFTERNOON. WAVES OF 6 TO 9 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE THROUGH THE EVENING. THE WINDS AND WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
468 WHUS43 KLOT 241443 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 943 AM CDT FRI MAY 24 2013 ILZ006-014-242245- /O.CON.KLOT.BH.S.0001.000000T0000Z-130525T0000Z/ LAKE IL-COOK- 943 AM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH TO NORTHEAST WINDS WILL GUST TO 20 TO 25 MPH THIS MORNING BEFORE DIMINISHING INTO THE AFTERNOON. WAVES OF 4 TO 6 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON. THE WINDS AND WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ INZ001-002-242245- /O.CON.KLOT.BH.S.0001.000000T0000Z-130525T0300Z/ LAKE IN-PORTER- 943 AM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...STRONG NORTH TO NORTHEAST WINDS WILL GUST TO 20 TO 35 MPH THIS MORNING BEFORE DIMINISHING INTO THE AFTERNOON. WAVES OF 4 TO 7 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE THROUGH THE EVENING. THE WINDS AND WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ BMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
118 WHUS43 KLOT 242102 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 402 PM CDT FRI MAY 24 2013 ILZ006-014-250000- /O.CON.KLOT.BH.S.0001.000000T0000Z-130525T0000Z/ LAKE IL-COOK- 402 PM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...WAVES 3 TO 5 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE LATE THIS AFTERNOON INTO THIS EVENING. THESE WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ INZ001-002-250300- /O.CON.KLOT.BH.S.0001.000000T0000Z-130525T0300Z/ LAKE IN-PORTER- 402 PM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...WAVES 4 TO 6 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE THIS EVENING. THESE WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
982 WHUS43 KLOT 250008 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 708 PM CDT FRI MAY 24 2013 ILZ006-014-250115- /O.EXP.KLOT.BH.S.0001.000000T0000Z-130525T0000Z/ LAKE IL-COOK- 708 PM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WAVES WILL CONTINUE TO SUBSIDE THIS EVENING AND OVERNIGHT. $$ INZ001-002-250300- /O.CON.KLOT.BH.S.0001.000000T0000Z-130525T0300Z/ LAKE IN-PORTER- 708 PM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * HIGH WAVE ACTION EXPECTED... * STRONG RIP CURRENTS EXPECTED... * STRONG STRUCTURAL CURRENTS EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...WAVES 3 TO 5 FT WITH OCCASIONAL LARGER WAVES WILL GRADUALLY SUBSIDE THIS EVENING. THESE WAVES WILL CREATE DANGEROUS CONDITIONS AT LAKE MICHIGAN BEACHES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER STRUCTURE. $$ VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
995 WHUS43 KLOT 250302 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1002 PM CDT FRI MAY 24 2013 INZ001-002-250415- /O.EXP.KLOT.BH.S.0001.000000T0000Z-130525T0300Z/ LAKE IN-PORTER- 1002 PM CDT FRI MAY 24 2013 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WAVES WILL CONTINUE TO SUBSIDE THIS EVENING AND OVERNIGHT. $$ VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at May 24, 2:56 AM CDT, 39 minutes earlier.
Area forecast discussion, May 24, 2:56 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
256 AM CDT FRI MAY 24 2013
.DISCUSSION...
256 AM CDT
FOR THE REMAINDER OF THE NIGHT...THE MAIN CONCERN WILL CONTINUE TO
FOCUS ON TEMPERATURES. UNDER CLEAR SKIES WITH A RIDGE OF HIGH
PRESSURE NOSING THROUGH WISCONSIN AND ILLINOIS...CLEAR SKIES
PREVAIL. HOWEVER...A RELATIVELY STRONG PRESSURE GRADIENT REMAINS IN
PLACE TO THE EAST...SO...IN SPITE OF CLEAR SKIES...TEMPERATURES HAVE
ONLY BEEN ABLE TO DROP TO 40-45F WITH A FEW ISOLD 39F READINGS.
WITH WINDS BEGINNING TO WEAKEN OVER NORTHCENTRAL IL...EXPECT THAT
THERE MAY STILL BE SOME OPPORTUNITY FOR TEMPS TO RADIATE INTO THE
MIDDLE TO UPPER 30S IN THE LOW-LYING AND SHELTERED AREAS OF NRN
PORTIONS OF THE CWA...AWAY FROM THE LAKE. SO...WILL MAINTAIN THE
MENTION OF PATCHY FROST FOR THE PRE-DAWN HOURS...FOR LOCATIONS
GENERALLY WEST OF THE FOX VALLEY WHERE SFC DEWPOINTS ARE IN THE
LOWER TO MIDDLE 30S.
THE REST OF FRIDAY SHOULD BE GENERALLY SUNNY...BUT ON THE COOLER
SIDE AS HIGH PRESSURE CONTINUES TO BUILD SWD ACROSS THE AREA AND
INTO THE OHIO VALLEY. RELATIVELY LIGHT FLOW OFF OF LAKE MICHIGAN
WILL KEEP THE LAKEFRONT LOCATIONS THE COOLEST WITH HIGHS ONLY IN THE
MIDDLE 50S...WITH TEMPS QUICKLY INCREASING INTO THE LOWER TO MIDDLE
60S AWAY FROM THE LAKE UNDER SUNNY SKIES. AS THE RIDGE AXIS OF THE
HIGH PRESSURE SLIDES OFF TO THE SOUTHEAST AND CLOUD COVER BEGINS TO
INCREASE IN ADVANCE OF THE NEXT UPSTREAM SYSTEM...DO NOT EXPECT
TEMPS TO DROP OFF QUITE SO MUCH INTO SATURDAY MORNING...THOUGH TEMPS
SHOULD REMAIN A BIT BELOW NORMAL WITH LOWS INT HE LOWER TO MIDDLE
40S.
FOR THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK...THE
FOCUS OF THE FORECAST WILL SHIFT TO PCPN CHANCES. THE LATEST SHORT
RANGE MODEL GUIDANCE REMAINS RELATIVELY CONSISTENT IN KEEPING THE
UPPER LEVEL PATTERN RELATIVELY SLOWLY PROGRESSIVE...MAINLY IN
DEEPENING THE UPPER TROUGH OVER THE ERN CONUS INTO A CLOSED LOW OVER
NEW ENGLAND WHILE KEEPING THE UPPER RIDGE WEST OF THE MISSISSIPPI
RIVER. THIS WILL KEEP THE LOCAL AREA UNDER NWLY FLOW
ALOFT...SO...DO NOT EXPECT ANY SIGNIFICANT CHANGE TO THE BELOW
NORMAL TEMPS UNDER PERSISTENT DEEP LAYER COLD ADVECTION.
MEANWHILE...FARTHER WEST...A WEAK SHORTWAVE IS EXPECTED TO RIDE UP
THE WESTERN SIDE OF THE UPPER RIDGE AS A WEAK WARM FRONT DEVELOPS AT
THE SURFACE. WITH THE UPPER LOW REMAINING OFF THE NEW ENGLAND COAST
THROUGH THE WEEKEND...THE SYSTEM TO THE WEST WILL HAVE TROUBLE
MAKING SIGNIFICANT PROGRESSION TO THE EAST. SO...HAVE CONFINED POPS
GENERALLY TO THE FAR WESTERN AND SOUTHWESTERN PORTIONS OF THE CWA AS
THE WARM FRONT SLOWLY TRIES TO LIFT NWD. EXPECT THAT MUCH OF THE
CWA WILL REMAIN DRY THROUGH THE WEEKEND...WITH THE PCPN NOT
BEGINNING TO SPREAD NWD UNTIL SUNDAY NIGHT AND MONDAY AS THE UPPER
LOW FINALLY LIFTS OFF TO THE NORTHEAST AND THE WARM FRONT CAN THEN
SURGE MORE NORTHWARD. WITH A WEAK WARM ADVECTION/OVERRUNNING
PATTERN SETTING UP OVER THE AREA...EXPECT THAT THERE WILL BE SOME
CHANCE FOR SOME ELEVATED CONVECTION...BUT ANTICIPATE THAT ANY
THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED/EMBEDDED WITHIN THE PCPN
AREA.
FOR THE LONGER TERM...FROM TUESDAY THROUGH THURSDAY...THE MAIN ISSUE
WILL BE TEMPERATURES. AS THE UPPER RIDGE WILL FINALLY BE ABLE TO
PROGRESS EWD ACROSS THE MISSISSIPPI VALLEY...RISING HEIGHTS ALOFT
AND PERSISTENT SWLY FLOW AT THE SFC WILL SIGNAL A SIGNIFICANT
WARMING TREND. HAVE NOT MADE A SIGNIFICANT CHANGE TO THE GOING
LONGER TERM FORECAST...WITH TEMPERATURES FORECAST TO REACH INTO THE
LOWER 80S FOR TUESDAY AND WEDNESDAY AND MIDDLE 80S FOR THURSDAY.
HOWEVER...THERE IS A GOOD CHANCE THAT THIS WARMING TREND MAY BE A
BIT CONSERVATIVE WITH GFS/ECMWF BOTH BRINGING 850MB TEMPS OF 17-18C
OVER THE AREA FOR TUESDAY THROUGH THURSDAY. THERE IS THE CHANCE
THAT THE AREA COULD SEE THE MIDDLE 80S TEMPS AS EARLY AS TUESDAY.
WITH WARM/MOIST LOW LEVEL FLOW FROM AN OPEN GULFMEX...THERE WILL BE
SOME CHANCES FOR SHRA/TSRA THROUGH THE EXTENDED FORECAST
PERIOD...BUT HAVE KEPT POPS IN THE SLIGHT CHANCE TO LOWER CHANCE
RANGE AS THE EARLIER WARM FRONT WILL HAVE LIFTED WELL NORTH OF THE
AREA BY THEN AND THERE IS NO SIGNIFICANT SIGNAL TO LATCH ON TO
WHICH WOULD JUSTIFY HIGHER POPS AT THIS TIME.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 06Z...
* NONE.
MDB
//DISCUSSION...UPDATED 06Z...
HIGH PRESSURE IS BUILDING SOUTHWARD INTO THE REGION ALLOWING WINDS
TO GRADUALLY DIMINISH. A FEW 16-20 KT GUSTS REMAIN AT ORD/MDW/GYY
BUT WILL BE WINDING DOWN WITH TIME AT ORD/MDW. WIND DIRECTION MAY
BECOME SOMEWHAT VARIABLE WITH SPEEDS NEAR 10 KT DURING THE
OVERNIGHT HOURS BUT A NORTHEAST DIRECTION SHOULD PREVAIL. WINDS
WILL GAIN MORE OF AN EAST COMPONENT THROUGH THE UPCOMING AFTERNOON
BEFORE BECOMING LIGHT AND VARIABLE DURING THE EVENING. THE
EXCEPTIONS WILL BE GYY WHICH WILL LIKELY STAY MORE NORTHERLY THANKS
TO THE LAKE AND AREAS OUT TOWARDS RFD WHICH MAY TURN MORE TO THE
SOUTHEAST DURING THE LATE AFTERNOON. RFD MAY ALSO SEE A BIT OF A
LULL IN SPEEDS BY EVENING BEFORE THEY COME BACK UP SLIGHTLY. VFR
WILL PREVAIL WITH PERHAPS SOME MINIMAL CIRRUS LATER THIS AFTERNOON
BEFORE SCT-BKN MID LEVEL CLOUDS ARRIVE LATER THIS EVENING OR
LATER.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 06Z...
* HIGH CONFIDENCE ALL FORECAST ELEMENTS.
MDB
//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...
* SATURDAY...DRY. VFR.
* SUNDAY THROUGH TUESDAY...VFR. SLIGHT CHANCE OF TSRA.
* WEDNESDAY...GUSTY SOUTHWEST WINDS. CHANCE OF TSRA.
&&
.MARINE...
237 AM CDT
NORTHERLY WINDS CONTINUE TO DIMINISH ACROSS LAKE MICHIGAN EARLY THIS
MORNING AND WILL CONTINUE ON THIS TREND INTO THE AFTERNOON. HIGH
PRESSURE SPREAD ACROSS WESTERN ONTARIO AND DOWN INTO THE LOWER OHIO
VALLEY WILL MOVE RIGHT OVER THE LAKE TODAY RESULTING IN MUCH LIGHTER
WINDS BY AFTERNOON ACROSS MOST OF THE LAKE. THE EXCEPTION MAY BE THE
EASTERN SHORELINE AREAS WHERE THE GRADIENT WILL HANG ON THE LONGEST.
OTHERWISE EXPECT MORE OF A NORTHEAST DIRECTION TO DEVELOP THIS
AFTERNOON BUT THERE WILL PROBABLY END UP BEING SOME LIGHT AND
VARIABLE AREAS AS WELL. THE HIGH WILL BE OVERHEAD TONIGHT KEEPING
LIGHT WINDS IN PLACE AND ALLOW FOR THE DEVELOPMENT OF ONSHORE FLOW
SATURDAY. THE HIGH WILL THEN SHIFT TO THE EAST BY SUNDAY ALLOWING
A SOUTHEASTERLY WIND TO DEVELOP. LOW PRESSURE DEVELOPING OUT TO
THE WEST WILL TIGHTEN THE PRESSURE GRADIENT ALLOWING WIND SPEEDS
TO COME UP...ESPECIALLY TUESDAY. WARMER AIR WILL BE MOVING IN SO A
SHARP INVERSION IS EXPECTED TO KEEP WIND GUSTS IN CHECK NEXT WEEK.
LOWS WILL PASS TO THE WEST AND NORTH OF THE LAKE BUT THE GRADIENT
WILL COME AROUND ENOUGH TO ALLOW A MORE SOUTHWESTERLY DIRECTION BY
MID WEEK.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 7 PM FRIDAY.
SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 4 PM FRIDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, May 23, 3:40 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 340 PM CDT THU MAY 23 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 242045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 340 PM CDT THU MAY 23 2013 /440 PM EDT THU MAY 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. PATCHY FROST IS POSSIBLE LATE TONIGHT FOR AREAS WEST OF A WAUKEGAN TO JOLIET TO KANKAKEE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-242045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 340 PM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. HOWEVER...HIGH STRONG WINDS AND HIGH WAVES WILL REMAIN HAZARDOUS FOR SMALL CRAFT THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY... THEN ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-242045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 340 PM CDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS WILL CONTINUE OVER THE SOUTHERN THIRD OF THE LAKE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY FOR THE SOUTHERN TIP OF THE LAKE...THEN ADDITIONAL CHANCES FOR THUNDERSTORMS ACROSS ALL OF THE LAKE TUESDAY THROUGH WEDNESDAY. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:03 PM CDT | Small Craft Advisory | LOT | 24 hr |
Nearby
Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.